MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM SFLX 1 COIL; STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM SFLX 1 COIL; STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)
Model Number N/A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Date of event: the event occurred sometime in (b)(6) 2020.Medical product: unknown.Therapy date: unknown.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation is complete, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported by the patient's husband that the patient was experiencing a burning sensation and discoloration of the foot while using the bone healing system (bhs).The patient began to treat with the device on (b)(6) 2020.The constant burning sensation started on the left foot 4 days ago.The burning sensation is below the skin and it is painful.The burning sensation and pain increased while using the stimulator.The patient's rated the pain as an 8 on a scale of 1 to 10, with 10 being the highest.The patient was non-weight bearing at this time.The patient's husband stated that the left foot was purple and is darker than the right foot.It was later reported that the physician advised the patient to discontinue using the bhs.It was reported that no further information is available.
 
Additional Manufacturer Narrative
Corrections in b4: date of the report, b5: event description, d3: manufacturer g1: contact office, g6: type of report, h2, h8 and h3.Additional information in d4, d8-9, g3, h4: device manufacture date, h6: component, investigation type, findings, and conclusions and h10: additional narrative.Investigation summary: the sflx 1 coil was received for evaluation.A visual inspection of the customer returned product was performed.Included was one sflx 1 coil part no.1068225 with julian date 19347.The part appeared to be in good condition from the cosmetic/visual point of view.The dhr for the sflx 1 coil was reviewed in the product information section and there were no reports of non-conformances or deviations.The failure was not confirmed for the reported condition of "burning sensation and discoloration of the foot".The coil was tested and operates as intended.Review of complaint history identified (0) total complaints from (oct 1, 2019) to (oct 1, 2020) for pn (1068225) and events related to (pain).Keyword search criteria: (complaint code: medical: pain) the search could not be specified further because the main complaint was pain.Highridge medical will continue to monitor for trend.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported by the sales rep that the patient's husband stated that she took a shower and the water touching her foot felt like a burning sensation.This foot is also a different color.The burning sensation started on the left foot and it is constant but it increases when using the stimulator.The burning sensation is below the skin and it is painful.The pain level is an eight.The pain level has remained about the same for 4 days but it increases when wearing the bhs unit.The patient is not weight bearing at this time.The patient's husband, raymond stated that the left foot is purple and it is also darker than the right foot.I told the patient's husband to stop using the stimulator and to contact the doctor.No additional patient consequences have been reported.The sfxl coil was not returned for further evaluation.

Brand Name
BIOMET EBI BONE HEALING SYSTEM SFLX 1 COIL
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
drashti patel
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key10762731
Report Number0002242816-2020-00115
Device Sequence Number14286361
Product Code LOF
UDI-Device Identifier00812301020508
UDI-Public00812301020508
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P790002/S026
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number1068225
Device Lot Number19347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic